Discussions By Condition: I cannot get a diagnosis.

Tired of not knowing

Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: cyn3100
  • October 19, 2006
  • 06:38 AM

In 1996, I suffered a massive stroke that effected the right side of my body. I was 33 years old. In 1999, I suffered a heart attack and had an angioplasty the next year. Until then, doctors I saw believed that the fatigue I would get from walking more than 20 feet was because of being 60 pounds overweight. Despite my protests and pleas, the proper tests weren't performed until months after I had already suffered a heart attack. At the time of the angioplasty, my coronary artery was 98% blocked and I was not expected to live through the procedure. Stents were placed in my heart and left kidney.

After the procedure, I became potassium deficient and have been ever since. Although I now watch what I eat, exercise vigorously at least 4 times a week, and with the help of my meds, feel better than I ever have, I still leak potassium. I have to take poisonous levels of potassium (240 mg equivalent per day) just to sustain a normal level. It has been this way for 6 years and I'm no closer to knowing why the potassium leaks out than I was 6 years ago. I am getting very frightened by it with the recent increase of prescribed potassium (from 180meq to 240 meq per day).

I am at my wits end! I'm terrified that I might have some disorder that is going undiagnosed. If you can help, please help. I'm desperate.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?